Alert archive / Missouri / Freeze Watches in 2021
Freeze Watch 1, NWS Springfield, MO
NWS Springfield, MO issued this freeze watch at Mar 30, 2021, 3:47 AM CDT for 34 counties in Missouri; Bourbon County, Cherokee County, Crawford County, Kansas. It took effect at Apr 1, 2021, 3:00 AM CDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Mar 30, 2021, 3:47 AM CDT (08:47 UTC)
- In effect from
- Apr 1, 2021, 3:00 AM CDT
- Expired
- Mar 30, 2021, 2:51 PM CDT
- In force
- Issued by
- NWS Springfield, MO
All 37 counties
Bourbon County, KS, Cherokee County, KS, Crawford County, KS, Barry County, MO, Barton County, MO, Benton County, MO, Camden County, MO, Cedar County, MO, Christian County, MO, Dade County, MO, Dallas County, MO, Dent County, MO, Douglas County, MO, Greene County, MO, Hickory County, MO, Howell County, MO, Jasper County, MO, Laclede County, MO, Lawrence County, MO, Maries County, MO, McDonald County, MO, Miller County, MO, Morgan County, MO, Newton County, MO, Oregon County, MO, Ozark County, MO, Phelps County, MO, Polk County, MO, Pulaski County, MO, Shannon County, MO, St. Clair County, MO, Stone County, MO, Taney County, MO, Texas County, MO, Vernon County, MO, Webster County, MO, Wright County, MO
The radar
The Springfield radar (KSGF), 30 km from the middle of the area, began a volume at 08:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 8.8 hours before the alert went out and 82 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2893 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 75 m²/s²
- 0-3 km storm-relative helicity
- 489 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
201 WWUS73 KSGF 300847 NPWSGF URGENT - WEATHER MESSAGE National Weather Service Springfield MO 347 AM CDT Tue Mar 30 2021 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-302100- /O.NEW.KSGF.FZ.A.0001.210401T0800Z-210401T1400Z/ Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon- St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas- Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton- Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone- Taney-Ozark-Oregon- Including the cities of Fort Scott, Pawnee Station, Chicopee, Lone Oak, Pittsburg, Baxter Springs, Lowell, Riverton, Columbus, Neutral, Sherwin, Stippville, Warsaw, Whitakerville, Cole Camp, Crockerville, Mora, Edmonson, Lincoln, Versailles, Rocky Mount, Stover, Laurie, Aurora Springs, Eldon, Lake Ozark, Vichy, Nevada, Tiffin, Appleton City, Johnson City, Weaubleau, Hermitage, Quincy, Wheatland, Cross Timbers, Osage Beach, Camdenton, Decaturville, Roach, Village of Four Seasons, Fort Leonard Wood, Laquey, Waynesville, Northwye, Rolla, Kenoma, Lamar, Cedar Springs, El Dorado Springs, Filley, Arnica, Caplinger Mills, Stockton, Bolivar, Buffalo, Charity, Foose, March, Plad, Windyville, Olive, Lynchburg, Lebanon, Plato, Roby, Bendavis, Huggins, Lake Spring, Bangert, Darien, Gladden, Howes, Jadwin, Salem, Joplin, Carthage, Greenfield, Lockwood, Meinert, Springfield, Marshfield, Northview, Seymour, Rogersville, Dawson, Graff, Mountain Grove, Duncan, Mansfield, Neosho, Aurora, Mount Vernon, Marionville, Nixa, Christian Center, Ozark, Selmore, Vanzant, Ava, Goodhope, Rome, Squires, Dogwood, Pomona, Pottersville, Siloam Springs, South Fork, West Plains, White Church, Teresita, Winona, Birch Tree, Montier, Anderson, Noel, Goodman, South West City, Pineville, Rocky Comfort, Monett, Madry, Cassville, Kimberling City, Crane, Elsey, Indian Point, Silver Dollar City, Branson, Hollister, Kirbyville, Edgewater Beach, Forsyth, Ozark Beach, Powersite, Wasola, Thayer, Alton, Couch, Greer, Thomasville, and Wilderness 347 AM CDT Tue Mar 30 2021 ...FREEZE WATCH IN EFFECT FROM LATE WEDNESDAY NIGHT THROUGH THURSDAY MORNING... * WHAT...Several hours of sub-freezing temperatures as low as 25 to 30 degrees possible. * WHERE...Portions of southeast Kansas and central, east central, south central, southwest and west central Missouri. * WHEN...From late Wednesday night through Thursday morning. * IMPACTS...Frost and freeze conditions could kill early blooming crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$
1 follow-up statement
739 WWUS73 KSGF 301951 NPWSGF URGENT - WEATHER MESSAGE National Weather Service Springfield MO 251 PM CDT Tue Mar 30 2021 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-310800- /O.UPG.KSGF.FZ.A.0001.210401T0800Z-210401T1400Z/ /O.NEW.KSGF.FZ.W.0001.210401T0600Z-210401T1400Z/ Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon- St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas- Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton- Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone- Taney-Ozark-Oregon- Including the cities of Fort Scott, Pawnee Station, Chicopee, Lone Oak, Pittsburg, Baxter Springs, Lowell, Riverton, Columbus, Neutral, Sherwin, Stippville, Warsaw, Whitakerville, Cole Camp, Crockerville, Mora, Edmonson, Lincoln, Versailles, Rocky Mount, Stover, Laurie, Aurora Springs, Eldon, Lake Ozark, Vichy, Nevada, Tiffin, Appleton City, Johnson City, Weaubleau, Hermitage, Quincy, Wheatland, Cross Timbers, Osage Beach, Camdenton, Decaturville, Roach, Village of Four Seasons, Fort Leonard Wood, Laquey, Waynesville, Northwye, Rolla, Kenoma, Lamar, Cedar Springs, El Dorado Springs, Filley, Arnica, Caplinger Mills, Stockton, Bolivar, Buffalo, Charity, Foose, March, Plad, Windyville, Olive, Lynchburg, Lebanon, Plato, Roby, Bendavis, Huggins, Lake Spring, Bangert, Darien, Gladden, Howes, Jadwin, Salem, Joplin, Carthage, Greenfield, Lockwood, Meinert, Springfield, Marshfield, Northview, Seymour, Rogersville, Dawson, Graff, Mountain Grove, Duncan, Mansfield, Neosho, Aurora, Mount Vernon, Marionville, Nixa, Christian Center, Ozark, Selmore, Vanzant, Ava, Goodhope, Rome, Squires, Dogwood, Pomona, Pottersville, Siloam Springs, South Fork, West Plains, White Church, Teresita, Winona, Birch Tree, Montier, Anderson, Noel, Goodman, South West City, Pineville, Rocky Comfort, Monett, Madry, Cassville, Kimberling City, Crane, Elsey, Indian Point, Silver Dollar City, Branson, Hollister, Kirbyville, Edgewater Beach, Forsyth, Ozark Beach, Powersite, Wasola, Thayer, Alton, Couch, Greer, Thomasville, and Wilderness 251 PM CDT Tue Mar 30 2021 ...FREEZE WARNING IN EFFECT FROM 1 AM TO 9 AM CDT THURSDAY... * WHAT...Sub-freezing temperatures as low as 27 expected. Colder temperatures can be expected in low terrain, valleys, and other wind protected areas. * WHERE...Portions of southeast Kansas and central, east central, south central, southwest and west central Missouri. * WHEN...From 1 AM to 9 AM CDT Thursday. * IMPACTS...Frost and freeze conditions will damage sensitive early Spring vegetation. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$
What forecasters said that day
The local office's own words before this freeze watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this freeze watch went out at Mar 29, 11:45 PM CDT, 4 hours 2 minutes earlier.
Area forecast discussion, Mar 29, 11:45 PM CDT, 4 hours 2 minutes before
Area Forecast Discussion National Weather Service Springfield MO 1145 PM CDT Mon Mar 29 2021 .SHORT TERM...(This evening through Tuesday) Issued at 325 PM CDT Mon Mar 29 2021 Ongoing wind and fire weather are the main concerns. Sustained wind/RH values of 20-30 mph/25% are common over the northwest cwfa attm. Seeing gusts of around 40 mph over the far western cwfa during the last hour. Added some counties to the Red Flag Warning earlier and don't plan on any changes to any ongoing headlines. Will see gusty winds tonight with some elevated fire weather conditions and will have to monitor for possible extensions for the wind advisory. The pressure gradient weakens Tuesday but some moderate wind gusts will continue early over parts of southern MO. A cold front will move across the region late in the day Tuesday. The front will pick up some increased Gulf moisture as it moves into southern MO and will continue to mention a good chance of showers and isolated thunder. Post frontal rain may briefly change to wet snow late Tuesday night into early Wednesday morning, but most guidance (including our forecast) has little or no snow occurrence or accumulation. Will monitor trends, but even a worst case scenario would not not point to travel impacts attm. .LONG TERM...(Wednesday through Monday) Issued at 325 PM CDT Mon Mar 29 2021 Wednesday-Thursday: Much cooler than normal weather is expected as a Canadian air mass/sfc high pressure moves into the area. The sfc high/ridge axis will become situated over the western cwfa by 12z/7am Thursday morning. We expect lows in the general 25F to 30F degree range with a good chance for frost/freeze potential which may affect early blooming plants/trees. Friday-Monday: After another chilly night Thursday night for some areas, will see a warm up as south winds become established over the area with sfc high pressure exiting off to the east. Should see a nice warming trend with highs in the 70s by Sunday and Monday with a broad upper level ridge moving slowly east into western/central CONUS. We may see some elevated fire weather conditions during this period, especially over the western cwfa where winds are expected to be gusty at times. && .AVIATION...(For the 06Z TAFS through 06Z Tuesday night) Issued at 1141 PM CDT Mon Mar 29 2021 For the 06z TAFS...will continue with the gustiness at JLN overnight and through much of Tuesday. Have dropped the gusts at SGF/BBG, but wouldn't be totally shocked if we see some gusts back at SGF, especially if the wind becomes backed a bit more slightly where the funneling would take place. For now though, have kept wind direction at 170-180 and have kept gusts out overnight. Should pick back up in the morning however and linger for much of the day with the frontal boundary moving through during the mid to late afternoon. This will switch the winds off to the northwest- north. May see some MVFR conditions at SGF/JLN and some scattered showers by the late afternoon and into the evening. && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. && SHORT TERM...DSA LONG TERM...DSA AVIATION...Lindenberg
Hazardous weather outlook, Mar 30, 3:03 AM CDT, 44 minutes before
Hazardous Weather Outlook National Weather Service Springfield MO 303 AM CDT Tue Mar 30 2021 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-310815- Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon- St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas- Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton- Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone- Taney-Ozark-Oregon- 303 AM CDT Tue Mar 30 2021 This Hazardous Weather Outlook is for portions of the Missouri Ozarks and extreme southeast Kansas. .DAY ONE...Tonight. Weather hazards expected... Limited non thunderstorm wind risk. Significant fire weather risk. DISCUSSION... Gusty winds will continue through the night with some wind gusts over 30 mph possible. While humidity levels will slowly improve tonight, elevated to significant fire weather conditions will persist through the late evening. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. South wind gusts of 30 to 35 mph will be possible over some of the southwest Missouri Ozarks Tuesday morning before diminishing somewhat by afternoon. A few thunderstorms will be possible Tuesday night over far southern Missouri with a cold frontal passage. Frost and freeze conditions will be possible Wednesday night for most of the area, and again Thursday night for the southern Missouri Ozarks. Elevated fire weather conditions are expected Wednesday and Friday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && More detailed information can be accessed at: http://www.weather.gov/sgf/sitrep This product in graphical format...along with other weather... hydrological and climate information...at http://www.weather.gov/sgf Rothstein
The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 30, 2:51 PM CDT | Freeze Warning | SGF | Barry, Barton, Benton, Camden, Cedar, Christian and 28 more | 42 hr |
Nearby
Freeze Watches in Missouri, 2021Freeze Watches in Kansas, 2021Every freeze watch in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.